Month 1 – January

I can’t recall the exact day that I stopped using TCS. I was prescribed Clobetasol for four to six weeks in October of 2014 I do believe, which cleared everything up for about a month or so. After that things got insane. I developed an unbearable itch that would keep me up pretty much all night and redness that was spreading all over my body. The only thing that helped was the little bit of Clobetasol I had left, I started making the connection there.

I was constantly fatigued from being up all night scratching, showering was painful I just knew something was not right because my health had never been this bad and my skin especially had never been this insanely itchy. Or red. Or dry. I felt like I was slowly dying and I couldn’t figure out why but I was thinking it had something to do with the creams I had been taking.

Then one sleepless night, January 22nd to be exact. I found Dr. Rappaport’s video about Topical Steroid Addiction and Withdrawal and it was like a huge light was shone on my situation. Then I found this video from the International Topical Steroid Awareness Network. I don’t know how to explain it but all of my gut instincts and intuition told me that this is what I had been struggling with for what felt like forever now. I realized that I had been off TCS for at least a month now and that’s when the initial rebound flare typically occurs.

I started reading everything I could about TSW. I showed my girlfriend the videos I had found the next day and she was instantly convinced that this is what I was going through. She was pretty apprehensive about it because it looked like it was going to be a long haul. At that point I was more excited that I had finally found out what was going on that I wasn’t really thinking about how long this was going to take or how painful it was going to be. I just knew that it had to be done.

At this point however, I had already applied to a local community college to be a Level 1 Electrical Apprentice. I was worried that my TSW would get in the way but I decided that I would do my best to soldier through it as well. The program was only 6 months long so I thought I should be able to handle it and that it might end up being a good distraction from the reality of my condition.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s